Hi, I am a 41 years old female, I've been suffering from Anemia and very low iron level for many years. Just last year, I was notified by a family member that their same problem and symptoms turned out to be caused by Addison-Biermer disease, which is caused by the lack of vitamin B12.
My B12 test was low, just below the level. I have other symptoms such as shaking feeling inside my body, fatigue, mood swing, heart dropping like feeling, sometimes chest pain, dizziness, poor appetite, memory loss, hard time concentrating, headache. I don't drink or smoke at all, I don't drink soda and just switched to decaf. coffee. I used to drink 1 or 2 cups a day.
So I treated my iron level with IV, my iron level and anemia are good now. I am taking B12 shots for my B12 deficiency, but it seems that the B12 shots are not helping much with the symptoms. The mood swing is a little better, fatigue seems to be a little better but I still cannot do physical work for more than 20 to 30 minutes and then I have to rest.
Is it possible that all these symptoms are caused by the lack of B12? Is there another way to treat it than shots, since the symptoms are always there? Please help
Hi, i've been diagnosed with both b12 deficiency and iron-deficiency animia. I am i the middle of doing IV iron infusions, and have been doing b12 injections/nose spray for over a year now.
The other way to get b12 besides the injections, is b12 nose spray (It is called Nascobal), i've also heard that sub-lingual b12 works sometimes, and i also heard about b12 patches (i'm not sure if they work or not). Those symptoms are associated with both iron deficiency anemia and pernicious anemia.
How long have you been getting b12 injections? Do you know if you currently have a normal level of b12?
Even though i have been getting b12 injections for over a year, i am still having some symptoms although my levels are normal. I think it takes a while for your body to repair itself after being deficient. Especially if there was any nerve damage involved.
Thank you for your answer. I've been taking the b12 shots for 2 months (2 shots so far). I did not check my b12 level again.
After posting my first question, a doctor told me that some of the symptoms are associated with stress. I was wondering if this is all related since a damage can be done to the nerves as a result and those symptoms are consistent with patients of low b12 level.
Take care and thanks again
How are you? What diagnostic tests were done in the past? With Addison Biermer disease or pernicious anemia, administration of vitamin B12 results in a characteristic reticulocyte response, relief from symptoms, and an increase in erythrocytes, provided that pernicious anemia is not complicated by another disease. talk to your doctor about this. Stress can indeed be a factor and stress management may also help. Take care and best regards.
I have autoimmune pernicious anaemia (also known as Addison-Biermer's) and i am currently taking 2000mcg daily of sublingual (under the tongue) B12 spray. I have been using sublingual B12 for two years and my B12 serum levels are optimal. I found that B12 deficiency symptoms started to return prior to another B12 injection so sublingual B12 is by far preferable.
To diagnose autoimmune pernicious anaemia, test for the intrinsic factor antibody and parietal cell antibody. I also have Hashimoto's Thyroiditis (autoimmune hypothyroidism). A greater association than anticipated exists between autoimmune pernicious anaemia and other autoimmune diseases, including thyroid disorders, type I diabetes mellitus, ulcerative colitis, Addison disease, infertility, and acquired agammaglobulinemia.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.